U.S. doctors online nowAsk doctors free
Jackson, MS
A 36-year-old female asked:

i have hyperparathyroidism and hypercalcium. i read somewhere that taking lithium can cause this and i take it every day. is this true?

2 doctor answers5 doctors weighed in
Dr. Paul Pyles
Addiction Medicine 33 years experience
Yes: According to the NIH, hyperparathyroidism occurs in 3-6% of chronic lithium users. Thank you for asking this question. Best wishes to you for your treatment and recovery!
Dr. Yash Khanna
Family Medicine 57 years experience
Yes it can: Lithium may in some patients lead to increase release od parathyroid hormone and cause hypercalcemia I will advice you discuss this with your psychiatrist. and endocrinologist About 25to30% of patients on Lithium develop mildly increase calcium ion concentration. Incidence of Hyperparathyroidism was found to be 7.5 times higher in those on lithium therapy in a sweedish study vs gen population

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 43-year-old member asked:

What might cause random breakouts of rashes throughout the day?

1 doctor answer1 doctor weighed in
Dr. Peter Ihle
Orthopedic Surgery 54 years experience
I kno some: Vasomotor causes as a reaction to stress embarasment. Sun can cause them in some on certain drugs. Also some have a disease called pyphoria. )not sure of the sp). Some mild, some cases are serious.
Egypt
A 30-year-old female asked:

My baby is one month and 25 days she just took the rota vaccinatin and vommited right after 2 minutes is that ok or do I have to repeat the vaccination?

2 doctor answers3 doctors weighed in
Dr. James Ferguson
Pediatrics 46 years experience
Repeat if desired: A general "rule of thumb" for oral meds is any vomiting within 15 minutes loses all the med & if needed it can be repeated. Vomiting after 30 minutes not so much.I try to let a kids stomach settle for an hour or so before repeating any med. I'm not a particular fan of this vaccine & don't consider it one of the must haves.
Grand Prairie, TX
A 18-year-old male asked:

My sister got her period last week and it came back 4 days later what could it be?

1 doctor answer4 doctors weighed in
Dr. Franklyn Farrell
A Verified Doctoranswered
A US doctor answeredLearn more
Need Gynecology Eval: Vaginal bleeding is not always your menstrual peiod. Sometimes women get miscarriages that happen about the time that they expect their periods. Also, there are a lot of conditions that can develop in the uterus that can cause bleeding such as fibroids, uterine polyps, cancer, infections, etc. Your sister should go and see her pcp or a gynecologist for an evaluation of her vaginal bleeding.
A member asked:

I am taking 60 mg phenobarbital daily after my skull tumor operation in 1995. What precautions should I take for my daily routine?

1 doctor answer3 doctors weighed in
Dr. Mark Fisher
Neurology 34 years experience
Ask yourself why: Was it a skull tumor or brain tumor? Why was the drug started in the 1st place? For seizure prevention? Have you ever had a seizure? Do you still need it? If you still need a seizure med, why phenobarbital? That's a bad drug for adults: bad for your bones, not great for your liver either. Go see a neurologist and ask him/her to reassess everything.
A 40-year-old member asked:

Is it safe to take more than one prenatal vitamin per day?

1 doctor answer2 doctors weighed in
Dr. Nikolaos Zacharias
Maternal-Fetal Medicine 26 years experience
Why?: You should stick to your doctor's advice; i generally recommend avoiding more than 1 pnv pill daily mainly due to concerns about hypervitaminosis a - possible teratogen. You can take additional Folic Acid and calcium/iron as needed though, on top of the regular pnv dose.

Related questions

A 40-year-old member asked:
2 doctor answers3 doctors weighed in
A 30-year-old member asked:
2 doctor answers4 doctors weighed in
A 31-year-old member asked:
3 doctor answers5 doctors weighed in
A 46-year-old member asked:
2 doctor answers3 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Mar 8, 2015

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.